Medical Questions > Conditions and Diseases > Acne and Skin Disorders Forum

oratane and prednisone complications with healing?

User Profile
Hello :)
I recently started on low dose oratane with 20 days prednisone prescription for acne.I am on day 7 and got my ear pierced(cartilage at a reputable piercing studio under sterile conditions. I assumed this would be ok as prednisone acts as an anti-inflammatory but did not consider the additional lowered immunity and susceptibility to infection. The ear is only slightly sensitive to touch and for the most part i forget its even there as its just a VERY dull pressure sort of "pain".

Will I experience any complications with healing due to the drug? Is there any advice you have to avoid any infection?

Thank you


Did you find this post helpful?
|

User Profile
replied July 22nd, 2016
Acne and Skin Disorders Answer A58080
Hello and welcome

Your concern is appreciated

Predisone is used in acne for short duration of time some times before any special occasion but its not a permanent one, steroid by it selve have side effect of causing acne which resolves after discontinuity of drug, the long term use of steroids cause many problems as side effects like decrease immunity and bone thining i-e osteoporosis etc. You can take good care of the wound, keep it clean and can wash with iodine tincture, can use topical antibacterial for that. Its not to be worried about that much because low dose of steroids is used and side effects starts with prolonged use

Hope it helps
Thanks


|
Did you find this post helpful?
Must Read
Acne is a common skin condition - but what types of acne can a person have? Start learning about acne here....
Does chocolate or greasy food cause acne? Learn the difference between fact and myth...plus who is at risk for getting acne?...
Severity of acne and symptoms vary by individual. Learn the difference between mild and sever acne here...and when you should seek medical help for acne....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Acne and Skin Disorders , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.